Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 168, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2005, 2:23 PM CDT for Grundy County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2005, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 3, 2005, 3:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:00 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jul 3, 9:00 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT SUN JUL 3 2005 .DISCUSSION... SURFACE ANALYSIS/SOUNDING SHOWS VERY LITTLE HAS CHANGED FROM YESTERDAY. DEWPOINT GRADIENT FROM NW TO SE WITH HIER DEWPOINTS SE. SOUNDING AT BNA STILL FAIRLY UNSTABLE...WITH KI OF 35...SHOWALTER 0...LI -3...TT 47...AND CAPE 1434. MAY BE A ROGUE TSTM OR 2 W OF PLATEAU AGAIN TODAY. MAY HAVE TO UP POPS PLATEAU TO BE MORE IN LINE WITH MRX. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUL 3 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY FROM MONDAY THROUGH SATURDAY, THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ROSE
In the hours before
Special weather statement, Jul 3, 12:53 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1253 PM CDT SUN JUL 3 2005 TNZ065-080-031830- VAN BUREN-WHITE- 1253 PM CDT SUN JUL 3 2005 HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO FALL OVER NORTHERN VAN BUREN COUNTY...AND SOUTHERN WHITE COUNTY UNTIL ABOUT 130 PM CDT. RAINFALL AMOUNTS COULD TOTAL 2 INCHES ACROSS CANE CREEK BASIN AND MILLSTONE BRANCH IN NORTHERN VAN BUREN COUNTY. THIS MUCH RAINFALL IN A SHORT PERIOD OF TIME MAY CAUSE CREEKS AND STREAMS TO RISE QUICKLY. BOYD
Special weather statement, Jul 3, 1:01 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CDT SUN JUL 3 2005 TNZ065-066-080-031830- CUMBERLAND-VAN BUREN-WHITE- 101 PM CDT SUN JUL 3 2005 A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS GUSTS TO 40 MPH AND PEA SIZE HAIL WILL CONTINUE ACROSS VAN BUREN COUNTY FROM SPENCER...BONE CAVE AREA INTO THE NORTHEAST PART OF THE COUNTY AROUND THE BLEDSOE STATE FOREST. IN ADDITION... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THE STORMS AS THE MOVE SLOWLY TOWARD THE NORTHEAST. MOVE INDOORS WHEN STORMS APPROACH. BOYD 01
Special weather statement, Jul 3, 1:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 116 PM CDT SUN JUL 3 2005 TNZ065-066-078-080-031845- CUMBERLAND-VAN BUREN-WARREN-WHITE- 116 PM CDT SUN JUL 3 2005 A SLOW MOVING THUNDERSTORM WILL CONTINUE TO MOVE EAST ACROSS NORTHERN WARREN COUNTY THROUGH 145 PM CDT. THIS STORM PRODUCED PEA SIZED HAIL...4 MILES NORTHWEST OF MCMINNVILLE AROUND 1 PM CDT. THE STORM WILL MOVE INTO THE CAMPAIGN AND ROCK ISLAND AREAS AROUND 130 PM CDT. BOYD 01
Local storm report, Jul 3, 1:31 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 2 NE SPENCER 35.76N 85.43W
07/03/2005 1.50 INCH VAN BUREN TN TRAINED SPOTTER
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:22 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 38 min |
| Jul 3, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 17 min |
| Jul 3, 1:10 PM CDT | Flash Flood Warning | OHX | Van Buren | 65 min |
| Jul 3, 1:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 47 min |
| Jul 3, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 51 min |
| Jul 3, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 44 min |
| Jul 3, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Jul 3, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 28 min |
| Jul 3, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.